Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 96, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 30, 2020, 7:59 PM CDT for Buffalo County, Dawson County, Nebraska. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2020, 7:59 PM CDT (00:59 UTC)
- Expired
- Jun 30, 2020, 8:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Buffalo County, NE, Dawson County, NE
The radar
The Grand Island radar (KUEX), 104 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 6:34 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -316 J/kg
- Mixed-layer LCL
- 2006 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -162 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -1.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 6:40 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 30, 6:40 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 640 PM CDT Tue Jun 30 2020 .SHORT TERM...(This evening through Wednesday) Issued at 341 PM CDT Tue Jun 30 2020 Stratus has lifted and is becoming even more like stratocumulus or even cumulus. On satellite, the individual cells are showing up. The cold front is just to the west of the forecast area. Through the remainder of the afternoon, the front is expected to move into the western part of the forecast area. The upper level wave moves into the area late this afternoon and into the evening. The initial concern is the timing of the convection this afternoon and evening. Most of the models indicate that the convection will develop along and to the west of the front late this afternoon and should be moving into the area probably between 6 and 7 pm this evening. The main area of thunderstorms should be along and north of Interstate 80, but there is a small chance for some thunderstorms into north central Kansas. Late tonight, the thunderstorms are expected to gradually move out of the area by morning. On Wednesday, a surface high will slide through the area. Skies should clear through the morning. Even after the cold front moves through, the temperatures should warm into the lower 90s. The humidity should remain high and the heat index values will reach the mid 90s. It could feel fairly warm with winds only around 10 mph or so. .LONG TERM...(Wednesday night through Tuesday) Issued at 341 PM CDT Tue Jun 30 2020 The main story for the next week will be a ridge that builds across the area. Even with the ridge, there are a few, mainly weak, upper level waves that move through the ridge. There are several periods with small chances for showers and thunderstorms as is typical in a summer pattern. Timing the waves is virtually impossible. The other part of a typical summer pattern is that the ridge comes with warmer temperatures. Expect that temperatures will be at or just a little above normal for this time of year. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday) Issued at 640 PM CDT Tue Jun 30 2020 Main concern for this TAF period will be in the next roughly 6 hours. A surface cold front will continue to push east through both terminal sites in the next 1-3 hrs, bringing a sharp switch in winds from south to northwesterly. Gusts around 20 MPH will be possible. Along with the switch in winds, this front will be the focus for thunderstorm development, but the overall coverage is a bit uncertain the further south you go, so kept as a VCTS mention at this time. Once the front/storm chances push through, VFR conditions are currently forecast for the remainder of the TAF period. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...JCB LONG TERM...JCB AVIATION...ADP
Hazardous weather outlook, Jun 30, 3:51 PM CDT, 4 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 351 PM CDT Tue Jun 30 2020 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 011200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 351 PM CDT Tue Jun 30 2020 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Heat index values are expected to be near 100 to 105 degrees across much of the area this afternoon and early evening. Strong to severe thunderstorm chances return, mainly between 6 pm and midnight, across most of the outlook area except far southern portions of north central Kansas. The primary threats will be hail to the size of ping pong balls and damaging winds to 60 mph. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Small chances for thunderstorms persist Friday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible between 6 pm and midnight. && More information may be obtained at the following web page: https://www.weather.gov/hastings
In the hours before
Special weather statement, Jun 30, 7:20 PM CDT, 39 minutes before
Special Weather Statement National Weather Service Hastings NE 720 PM CDT Tue Jun 30 2020 NEZ060-010045- Dawson NE- 720 PM CDT Tue Jun 30 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DAWSON COUNTY UNTIL 745 PM CDT... At 720 PM CDT, Doppler radar was tracking a strong thunderstorm near Lexington, moving northeast at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lexington and Eddyville. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 100 AM CDT for south central Nebraska. LAT...LON 4105 9983 4105 9946 4078 9970 4081 9988 TIME...MOT...LOC 0020Z 218DEG 18KT 4087 9977 ADP
Special weather statement, Jun 30, 7:51 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Hastings NE
751 PM CDT Tue Jun 30 2020
NEZ060-061-010115-
Buffalo NE-Dawson NE-
751 PM CDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BUFFALO AND
NORTHEASTERN DAWSON COUNTIES UNTIL 815 PM CDT...
At 751 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sumner, or 16 miles northeast of Lexington, moving northeast at 20
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Sumner, Miller and Eddyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central Nebraska.
LAT...LON 4105 9922 4091 9938 4089 9956 4092 9963
4105 9965
TIME...MOT...LOC 0051Z 221DEG 19KT 4097 9956
ThiesThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:20 PM CDT | Special Weather Statement | GID | Dawson | 25 min |
| Jun 30, 7:51 PM CDT | Special Weather Statement | GID | Buffalo | 24 min |
| Jun 30, 8:20 PM CDT | Special Weather Statement | GID | Sherman | 40 min |
| Jun 30, 8:22 PM CDT | Special Weather Statement | GID | Howard | 38 min |
| Jun 30, 8:34 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 41 min |
| Jun 30, 8:54 PM CDT | Special Weather Statement | GID | Greeley | 51 min |
| Jun 30, 9:11 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick, Nance | 49 min |
| Jun 30, 9:33 PM CDT | Special Weather Statement | GID | Nance | 42 min |
| Jun 30, 9:48 PM CDT | Severe Thunderstorm Warning | GID | Hall, Hamilton, Howard, Merrick, Polk, York | 57 min |
| Jun 30, 9:56 PM CDT | Severe Thunderstorm Warning | GID | Adams, Clay, Hall, Hamilton | 64 min |
| Jun 30, 10:14 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 46 min |
| Jun 30, 10:35 PM CDT | Special Weather Statement | GID | Polk, York | 40 min |
| Jun 30, 10:47 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, York | 43 min |
| Jun 30, 11:23 PM CDT | Special Weather Statement | GID | Fillmore, York | 52 min |
| Jul 1, 12:10 AM CDT | Special Weather Statement | GID | York | 35 min |
| Jul 1, 1:12 AM CDT | Special Weather Statement | GID | Greeley | 33 min |
| Jul 1, 1:48 AM CDT | Special Weather Statement | GID | York | 27 min |
| Jul 1, 2:31 AM CDT | Special Weather Statement | GID | Polk | 44 min |
| Jul 1, 3:18 AM CDT | Special Weather Statement | GID | Polk | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.